MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1-4-3D-ES
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The axium prime coil was returned for analysis.The introducer sheath was found correctly assembled on the pusher with the wavelock at the proximal end.No damages or irregularities were found with the introducer sheath.No damages or irregularities were found with the pusher.The axium prime implant coil was found to be damaged within the introducer sheath.The implant coil tip was found broken.The axium prime implant coil could not be pushed out from within the introducer sheath as resistance was encountered and was retracted out against resistance.The axium prime implant coil tip od (outer diameter) could not be measure as it was separated from the implant coil.The introducer sheath id (inner diameter) was measured and found to be 0.0175¿ (0.4445mm) which is within specification (specification: 0.46mm ±0.02mm).No other anomalies were observed.Based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck in sheath¿ was confirmed.The implant coil was found damaged/broken within the introducer sheath.There were no reported issues pushing the axium prime implant coil from within the introducer sheath during hydration per ifu.Therefore, it is possible the implant coil became damaged when retracting the implant coil following hydration or due to improper hubbing technique (over tightening of the rhv/sheath not fully seated within the hub) subsequently causing the implant coil to become stuck.Advancing the coil against resistance would result in damage to the implant.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the axium prime coil was stuck in the sheath.The patient was undergoing treatment for an unruptured, saccular aneurysm located in the left middle cerebral artery.The max diameter was 2mm, and the neck diameter was 3mm.The patient's vessel tortuosity was moderate.It was reported that coil could not be pushed into the microcatheter was stuck in the y valve.The coil was replaced, and the patient did not experience any injury or complications.The devices were prepared according to the instructions for use (ifu).Additional information received reported that during preparation, the introducer sheath was held vertically when the implant coil was pulled back inside during hydration.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key12872772
Report Number2029214-2021-01524
Device Sequence Number4699270
Product Code KRD
UDI-Device Identifier00847536031838
UDI-Public00847536031838
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/17/2023
Device Model NumberAPB-1-4-3D-ES
Device Catalogue NumberAPB-1-4-3D-ES
Device Lot NumberB134683
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2021
Initial Report FDA Received Date11/24/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/17/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexFemale